White Rose University Consortium logo
University of Leeds logo University of Sheffield logo York University logo

A moving mesh finite element algorithm for fluid flow problems with moving boundaries

Baines, M.J., Hubbard, M.E. and Jimack, P.K. (2005) A moving mesh finite element algorithm for fluid flow problems with moving boundaries. International Journal for Numerical Methods in Fluids, 47 (10-11). pp. 1077-1083. ISSN 0271-2091

Full text available as:
[img]
Preview
Text
jimackp34_BHJ04b.pdf
Available under licence : See the attached licence file.

Download (268Kb)

Abstract

A moving mesh finite element method is proposed for the adaptive solution of second- and fourth-order moving boundary problems which exhibit scale invariance. The equations for the mesh movement are based upon the local application of a scale-invariant conservation principle incorporating a monitor function and have been successfully applied to problems in both one and two space dimensions. Examples are provided to show the performance of the proposed algorithm using a monitor function based upon arc-length.

Item Type: Article
Copyright, Publisher and Additional Information: © 2005 John Wiley & Sons, Ltd. This is an author produced version of a paper published in 'International Journal for Numerical Methods in Fluids.'
Keywords: moving boundaries, moving meshes, finite element method, scale invariance
Institution: The University of Leeds
Academic Units: The University of Leeds > Faculty of Engineering (Leeds) > School of Computing (Leeds)
Depositing User: Repository Assistant
Date Deposited: 13 Dec 2006
Last Modified: 04 Jun 2014 17:50
Published Version: http://dx.doi.org/10.1002/fld.860
Status: Published
Publisher: John Wiley & Sons, Ltd.
Refereed: Yes
Identification Number: 10.1002/fld.860
Related URLs:
URI: http://eprints.whiterose.ac.uk/id/eprint/1762

Actions (login required)

View Item View Item